MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. STEM EXTENSION STRAIGHT 12MM DIA X 100MM LENGTH; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. STEM EXTENSION STRAIGHT 12MM DIA X 100MM LENGTH; PROSTHESIS, KNEE
Model Number 5988-10-12
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision right total knee arthroplasty.Approximately one year post implantation, the patient reported increasing pain.Upon x-ray review, the surgeon noted the tibia appears to have subsided with some radiolucent lines present suggesting loosening.The patient eventually underwent revision surgery one year and ten months post implantation due to aseptic loosening and subsidence of the tibial components.All components were revised.
 
Additional Manufacturer Narrative
(b)(4).This report was previously filed under an incorrect mfr number.Please see initial report: 0001822565-2020-01377.Concomitant medical products: stemmed tibial component precoat size 4 for cemented use only: catalog#00598003702, lot#64251672; tibial full block augment precoat size 4 10 mm thickness with 4 screws: catalog#00598800410, lot#64129884; all poly patella cemented 35 mm diameter: catalog#42540000035, lot#63586415; trabecular metal distal femoral augment block: catalog#00549003620, lot#64149270; trabecular metal distal femoral augment block: catalog#00549003610, lot#63911523; femoral component option for cemented use only size f right: catalog#00599401692, lot#63549024; articular surface with locking screw size striped yellow/e f 10 mm height: catalog#00599403210, lot#63765056; stem extension straight 14mm dia x 100mm length(combined length 145mm): catalog#00598801014, lot#64238386; palacos rg 1x40 single: catalog#00111314001, lot#87974718.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2020-01381; 0002648920-2022-00077; 0001822565-2022-00945.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04)- stem.Reported event was confirmed by review of medical records.Review of the available records identified the following: initial ops notes were not provided.Revision surgery was performed on (b)(6) 2019 for pain, loose femur & tibial component.Also, the tibial component was subsided.All the components were revised during the surgery without complication.(b)(6) 2020, the patient was present with pain and moderate effusion of the knee.The x-ray review identified no change in the femoral component position.But, the tibia plate was slightly subsided on the lateral view.It also states : additionally, the tip of the stem is closer to the lateral cortex of the tibia than on the immediate postoperative xrays which likely means loosening and migration.The radiolucency line will be continued to monitor.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STEM EXTENSION STRAIGHT 12MM DIA X 100MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13976440
Report Number0002648920-2022-00078
Device Sequence Number17699677
Product Code JWH
UDI-Device Identifier00889024220966
UDI-Public(01)00889024220966(17)280930(10)64158085
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5988-10-12
Device Catalogue Number00598801012
Device Lot Number64158085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight106 KG